MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48003015X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 3mm x 15cm saber percutaneous transluminal angioplasty (pta) balloon catheter was found to have an air leak during negative preparation.The device was not used inside the patient, and a non-cordis balloon was used to complete the procedure.There were no reported adverse events or injuries to the patient.The intended procedure was peripheral artery angioplasty of the lower limb.The device was stored and prepared according to the instructions for use (ifu).There were no difficulties removing the sterile packaging components or the protective balloon cover, and the cover did not twist or rotate during removal.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, the balloon of a 3mm x 15cm saber percutaneous transluminal angioplasty (pta) balloon catheter was found to have an air leak during negative preparation.The device was not used inside the patient, and a non-cordis balloon was used to complete the procedure.There were no reported adverse events or injuries to the patient.The intended procedure was peripheral artery angioplasty of the lower limb.The device was stored and prepared according to the instructions for use (ifu).There were no difficulties removing the sterile packaging components or the protective balloon cover, and the cover did not twist or rotate during removal.The device will be returned for evaluation.A non-sterile ¿saber 3mm15cm 150¿ device was received for analysis coiled inside of a clear plastic bag.The device was unpacked to initiate product evaluation.A comprehensive visual inspection confirmed that the balloon was received in a deflated state without manufacturing pleats; no additional abnormalities were identified.Functional testing was conducted by attaching an inflator/deflator device to the inflation port.The balloon was inflated using positive pressure to approach rated burst pressure.Inflation occurred as expected, with no delays, resistance, or instability observed, and pressure remained steady throughout the test.Post-inflation inspection did not reveal any defects or irregularities.With the balloon deflated, negative pressure was applied and no leaking condition or other anomalies were observed.The negative pressure remains steady.Based on the evaluation, there is no evidence to indicate that the reported event is attributable to manufacturing or design-related causes.Accordingly, no corrective or preventive actions are warranted at this time.The reported ¿balloon leakage during negative prep¿ was not verified during evaluation as the returned device functioned within specifications.No leaks, bursts, or performance issues were identified during analysis.Based on the available information and the absence of observed anomalies, the exact cause of the reported event could not be determined.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the event reported by the customer as no anomalies were noted to the device.According to the warnings in the safety information in the instructions for use, ¿flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the information available nor product evaluation suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key24223277
Report Number3007635982-2026-00020
Device Sequence Number18224344
Product Code LIT
UDI-Device Identifier20705032069103
UDI-Public(01)20705032069103(17)270930(10)82321311
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48003015X
Device Lot Number82321311
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer03/26/2026
Initial Report FDA Received Date01/30/2026
Supplement Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-CORDIS BALLOON.
Patient Age68 YR
Patient SexMale
Patient Weight72 KG